Diarrhea warning?! - IBS Diarrhea (IBS-D) - IBS Self Help and Support Group Forums - IBSgroup.org
Advertisement

Jump to content


Photo

Diarrhea warning?!

Diarrhea Ibs Ibs-d Xifaxin

  • Please log in to reply
21 replies to this topic

#1 Nycgirl516

Nycgirl516

    New Member

  • Members
  • Pip
  • 28 posts

  • IBS Penpal
  • Country:United States

Posted 07 September 2016 - 05:43 PM

Advertisement
Just prescribed xifaxin and I'm concerned about the "may cause diarrhea warning" and that it may become severe or may occur weeks to months after taking the drug
What?!
I'm trying to fix diarrhea and not cause more
And I have read reviews good and bad on the drug. I hate prescription drugs more than anything :(

#2 Mes3

Mes3

    New Member

  • Members
  • Pip
  • 9 posts
  • Country:United States

Posted 07 September 2016 - 08:59 PM

I was concerned about that as well, but it did not cause it with me. It did help the D, eventually.,I think it didn't start showing the full effects until I was almost done with the Rx.

#3 Nycgirl516

Nycgirl516

    New Member

  • Members
  • Pip
  • 28 posts

  • IBS Penpal
  • Country:United States

Posted 07 September 2016 - 09:06 PM

So far it's making me very drowsy and sleepy. Didn't move from the couch all day. Also seems to make me hungry. I have been wanting to eat all day! Ate more today than I have all week
Can't tell D effects yet. I had taken immodium yesterday before I started xifaxin and feel more C today

#4 mellosphere

mellosphere

    Prolific Member

  • Members
  • PipPipPip
  • 554 posts
  • Country:United States

Posted 08 September 2016 - 07:08 AM

Rifaximin made a definite improvement to my daily defecation habits BUT (!!!) I certainly did not notice the effects while taking it. In fact my diarrhea in some ways seemed worse while on it but I stuck it out for the whole course and you should try to do that as well. I didn't start to feel better until about 2 WEEKS after the course of antibiotics was over. I think it just takes time to get everything out and then let it all settle. I hope you have a better experience but that's how it was for me. However once that time passed, I did experience fewer bowel movements and more cohesive poops that didnt dissolve in the water. Good luck

#5 Nycgirl516

Nycgirl516

    New Member

  • Members
  • Pip
  • 28 posts

  • IBS Penpal
  • Country:United States

Posted 08 September 2016 - 07:18 AM

I'm not noticing any good effects yet :(
Been to bathroom about 5x this morning
Everything comes out as mush. Smells weirder than normal

I'm also taking florastor at night

#6 Hatemybowels!

Hatemybowels!

    Prolific Member

  • Members
  • PipPipPip
  • 150 posts
  • Country:United States

Posted 08 September 2016 - 01:34 PM

Were you tested for SIBO? Is that the reason for the antibiotic? My GI wanted to test me for SIBO but I didn't want to take the antibiotic so I didn't bother testing. I have a history of C Diff and was scared to take it.

#7 Nycgirl516

Nycgirl516

    New Member

  • Members
  • Pip
  • 28 posts

  • IBS Penpal
  • Country:United States

Posted 08 September 2016 - 01:39 PM

Nope I wasn't tested for SIBO :(

Woke up this morning and went to bathroom 6x. All mush. Smells weirder than normal

I don't know if I should be taking these meds are not :(

#8 mellosphere

mellosphere

    Prolific Member

  • Members
  • PipPipPip
  • 554 posts
  • Country:United States

Posted 08 September 2016 - 02:20 PM

I would try to stick it out. It is gonna suck but I truly believe that is the only thing that has made my IBS improve in any real way. I warned you it will suck for the duration of the time you're taking it but what's the alternative?? Just keeping living like you were before? That's what I asked myself, anyway. I didn't want to keep living like that so I decided to take the plunge with rifaximin. I am happy I stuck it out for the whole course. 



#9 mellosphere

mellosphere

    Prolific Member

  • Members
  • PipPipPip
  • 554 posts
  • Country:United States

Posted 08 September 2016 - 02:22 PM

I would also drop the florastor and replace it with water kefir. I have tried soooo many pill probiotics and none of them have helped. In fact they have all made me worse. Maybe that is causing your bowels more issues than the antibiotic. However, for whatever reason, maybe it's because water kefir is fermented in water, not milk, the only probiotic I've seen improvement with is water kefir. I'd just lay off any probiotics for a few weeks though because I like to try one thing at a time so I can see if it is going to help or not. Otherwise it's hard to see if there is a good effect from that one thing or not. 



#10 Nycgirl516

Nycgirl516

    New Member

  • Members
  • Pip
  • 28 posts

  • IBS Penpal
  • Country:United States

Posted 08 September 2016 - 02:33 PM

I had been taking florastor and it was working to the point of almost C
Then I got a new box and stools went to mush :(
A week later and now trying the xifaxin
I feel pretty awful so far and yes I was warned
I can't even function being this tired and my GI system being such a mess
I have lost over 20lbs since June
I can try not doing the florastor
I thought probiotics was needed so u do not get c diff

#11 Nycgirl516

Nycgirl516

    New Member

  • Members
  • Pip
  • 28 posts

  • IBS Penpal
  • Country:United States

Posted 08 September 2016 - 02:39 PM

And u just had ibs? No SIBO?
My doctor thinks I have post infectious ibs but idk

#12 Hatemybowels!

Hatemybowels!

    Prolific Member

  • Members
  • PipPipPip
  • 150 posts
  • Country:United States

Posted 08 September 2016 - 02:42 PM

When did you start the Xifaxin? Florastor is supposed to be the only probiotic that isn't destroyed by antibiotics. Kefir is a probiotic and you can drink it a couple of hours before or a couple of hours after you take the antibiotic so it doesn't lose effectiveness. I took two Florastor twice a day when I had my first bout of C Diff. I couldn't take it the second and third times because I was going thru chemo for breast cancer at the time. C Diff can cause a weird smell. It's like a combo of sweet smell and barnyard smell. I think Xifaxin is a low C Diff offender but any antibiotic can cause it, except for Vancomycin and Dificid which are the two used to treat C Diff.

#13 Nycgirl516

Nycgirl516

    New Member

  • Members
  • Pip
  • 28 posts

  • IBS Penpal
  • Country:United States

Posted 08 September 2016 - 02:51 PM

Tuesday I went in the morning mush stools. Took immodium so I could make it to the doctor
Tuesday night was first dose of xifaxin
Have been taking florastor once at night
Wednesday I didn't go to the bathroom at all
Today (Thursday) was 6x at least and all mushy. A little yellowish with some formed pieces in it. Never did it look like this before
I haven't taken antibiotics in years. I was tested for c diff in June when I got really sick

#14 mellosphere

mellosphere

    Prolific Member

  • Members
  • PipPipPip
  • 554 posts
  • Country:United States

Posted 09 September 2016 - 05:20 AM

Keep going!!

#15 Nycgirl516

Nycgirl516

    New Member

  • Members
  • Pip
  • 28 posts

  • IBS Penpal
  • Country:United States

Posted 09 September 2016 - 05:51 AM

Did it make you tired/fatigued where u can't move?
I couldn't even take a shower yesterday because it's making me feel so awful.
All I want to do is sleep :(
My daughter was talking to me and I couldn't even pay attention to her. The words do not stick in my brain

#16 mellosphere

mellosphere

    Prolific Member

  • Members
  • PipPipPip
  • 554 posts
  • Country:United States

Posted 09 September 2016 - 07:18 AM

Yes except IBS gives me extreme insomnia so I am used to running on 2-3 hours of sleep. My wife can attest to the truth of this. 

 

It's your call in the end but I hate IBS so if the docs give me a drug to try, I'm gonna try it. Maybe it will help. I'd drop the florastor and stick to the xifaxan. Then after the xifaxan try some water kefir. I really think you might be pleasantly surprised. 



#17 Nycgirl516

Nycgirl516

    New Member

  • Members
  • Pip
  • 28 posts

  • IBS Penpal
  • Country:United States

Posted 09 September 2016 - 08:02 AM

Oh wow :( I had period where I would wake up in the middle of the night or couldn't fall asleep. My legs would be aching
Since xifaxan I only want to sleep. I can't keep both eyes open. My body feels like it can't move.
I did stop florastor last night
I'm a single mom and it's tough not being able to function. Can't even move to go to grocery store

#18 terrykeithsmom

terrykeithsmom

    Regular Member

  • Members
  • PipPip
  • 54 posts
  • Country:United States

Posted 22 September 2016 - 04:23 PM

How are you doing NYCgirl?  My doc is wanting to put me on Xiafaxan and I'm very unsure of it so I'll do the SIBO test first.



#19 terrykeithsmom

terrykeithsmom

    Regular Member

  • Members
  • PipPip
  • 54 posts
  • Country:United States

Posted 22 September 2016 - 04:24 PM

This here book gives a regime to go on for SIBO:  https://www.amazon.c...0?ie=UTF8&psc=1



#20 mellosphere

mellosphere

    Prolific Member

  • Members
  • PipPipPip
  • 554 posts
  • Country:United States

Posted 22 September 2016 - 05:17 PM

Yeah how are you doing? I'm back on xifaxan and going through the fun on it. Feels better than my normal days honestly.





Also tagged with one or more of these keywords: Diarrhea, Ibs, Ibs-d, Xifaxin


Advertisement

About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2016 IBS Self Help and Support Group All rights reserved




This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here